Who all has experience with Gabapentin? My rheum prescribed it to me last week and I just started taking it last night but I’ve been hesitent because I’m afraid of the side effects. I had a bad experience with tramadol and ever since I’ve been afraid of taking RX meds. Any insight as to personal pros and cons would be greatly appreciated! K
I am on a low dose. It hasn't helped with the pain but it has helped with Fibro fog. The only side effect I have is increased appetite. I know my dose can be increased quite a lot still but I am going really slowly as I don't want excessive side effects. Everyone is different so you will just have to see. What dose are you on? Hugs
I am on Gabapentin, 3200mg a day (4-800mg pills), I have had no side effects and it has mostly taken my muscle pain and twitches away. It took time to work up to my dosage, my doc started me on 300mg and said to go up and stay for 4-5 days until I feel improvements. Max dose is 3600mg, is what she told me.
I have heard it makes people tired, not me. As I said I have no side effects. On the other hand, that does mean that you won't have any. Side effects can not be predicted to any meds. You will not know unless you try it. You will also not know if it works for you unless you try it. It's a catch 22 situation. I was desperate to try anything to give me some relief, you may not have the pain level I do so it may not be AS important.
I hope it works for you without having side effects AND give you relief.
I’m on the lowest dose, 100 mg
Thanks so much! I will!
Oh trust me, my pain levels are bad. I’ve been missing work a lot recently so I’m starting to get desperate. I’ve just been scared because I was on tramadol before and in the long run it made me so much worse but by that time I was hooked on it. Weening off it slowly was tough.
hi Karli, I read the other posts and i agree with them all. everyone experiences drugs, reactions( or not) and symptoms differently and you have to find out what works for you or not. i will emphasize what the others have said as to start on low doses, drink enough water and eat small meals. that is the best advice. I wish all the best to you and send you HUGGGGGGGGGGGGGGGGGGGGGGGGGGGS
Ok I started at 100mg. I am now at 400mg which is still low. My doctor said I could go to 900 mg. At whatever pace I want - luckily I have common sense not to do it quickly
Wow, this makes me wonder if I am the only one here who is taking 3200mg of Gaba a day. I started with 300mg and worked up slowly as well.
I shows how different we all are and different we respond to meds.
I have heard of that dose before Farida. I wouldn't worry too much but if you are concerned you should talk to your doctor. Never hurts to get their feedback and reassurance. Hugs.
I don't worry, I was just wondering how other people get by with such a low dose. I took me quite bit to feel an improvement, well, and by then the dose was this high. No matter, as long as it works.
Thank you for your concern, Farida
My Mother takes it twice a day and says it has really helped her. She hasnt had any side effects so far. I no she is moving much better and seems to feel better in general.
Karli, it's tough to make decision on meds. It would be great if we knew which works and which doesn't. I'm not a fan of meds, but I will take whatever I have to at least try to have a semblance of a life. I used to lay there in pain without getting any relief. For me there was nothing worse than that time. I am not feeling perfect, far from it, but I am feeling better. That was worth taking the Gaba, it's basically a crap shoot and depending how desperate you are.
BTW, I've just started using a TENS unit on my joint pain, I think it is giving me pain relief. The reason I say "I think" is that I need to do it a bit longer to make sure it's not the placebo effect. Maybe it would help you too? Farida
Karli, I have a super sensitive system too and have had reactions to a lot of meds. I was put on Gabapentin, I was hesitant but desperate. I was on a low dose in the beginning and now I take 600 mgs 3 times a day and never had a single side effect. I hope that you find some success with Gaba without side effects.
Thank you all so much for the feedback! It’s been very reassuring, and I’m starting the Gaba slowly this week. I’ll try to update once I’ve gone up in dosage and been on it for a little while.
Hugs to all!
I take 1800mg per day. I started out with only 300mg per day and my only side effect I can recall was I felt drunk... or high... that did not last but for about a week and then nothing... I increased as my DR told me to and all has been well... it stopped the twitching!! I sure was glad to stop the twitching as it was about to drive me insane!!! LOL
My back was in excruciating pain last October and November and I saw a neurosurgeon for my spinal stenosis. He put me on 600 mg 3x a day, then 800 mg 3x /day. It made a tremendous difference in the level of pain. I added 100 mgs of tramadol to it but it was still not enough. Eventually I had an epidural shot in late August and now I have my life back again. I still experience back pain but it does not stop me from living. I believe the gabapentin has also helped with my energy levels. The amount of days full of exhaustion are less frequent. I never tried it before because I heard so much bad press on it (fm patients). I guess you just have to try it yourself to find out if it works for you. I have begun painting my niece's room and I would never imagine that possible last year.